MAUDE Adverse Event Report: SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 78MM/ XL25/ STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 78MM/ XL25/ STERILE; SCREW, FIXATION, BONE
Model Number 04.045.078S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: 510k: this report is for an unknown screws: nail distal locking.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter occupation: reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent surgery to implant a retrograde advanced nail with regular 5.0 locking screw.Then, approximately two weeks later on (b)(6) 2023, the patient was rushed in the er complaining about pain.The most distal screw of the nail had backed out, so the ans screw was taken out and replaced with a 5.0 locking screw.The surgeon put the cap on the nail to avoid any taggle.No further information is available.This report involves one unk - screws: nail distal locking.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: product code: 04.045.078s-us; lot: 1430p72; manufacturing site: jabil grenchen; release to warehouse date: september 12, 2022; expiry date: august 31, 2032.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the lckng scr for im nl 5/ 78/ xl25/ sile.Complaint condition cannot be confirmed since x-ray images were not provided.The device does not present any signs of issue or malfunction that could lead to migration.A dimensional inspection for the lckng scr for im nl 5/ 78/ xl25/ sile was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the lckng scr for im nl 5/ 78/ xl25/ sile was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: lockscr f/medullary nail ø5 lxx/ xl25.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1: brand name updated.D4: product code, udi, expiration date, and lot number added.D6b: explantation date added.H4: manufacture date added.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D6a: implantation date was added to the previous report incorrectly.(b)(6) 2023 is the explantation date.

Brand Name
LOCKING SCREW FOR IM NAIL Ø 5MM/ 78MM/ XL25/ STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16257982
Report Number8030965-2023-01079
Device Sequence Number5273504
Product Code HWC
UDI-Device Identifier10886982294616
UDI-Public(01)10886982294616
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.045.078S
Device Catalogue Number04.045.078S
Device Lot Number1430P72
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/14/2023
03/10/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date03/03/2023
03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: RAFN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale